You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
A Multilevel Algorithm for Mixed Problems
SIAM Journal on Numerical Analysis
Vol. 21, No. 2 (Apr., 1984), pp. 264-271
Published by: Society for Industrial and Applied Mathematics
Stable URL: http://www.jstor.org/stable/2157300
Page Count: 8
Preview not available
We describe a multilevel algorithm for the numerical solution of symmetric indefinite problems which arise, e.g. from mixed finite element approximations of the Stokes equation. The main difficulty, besides the indefiniteness, is the lack of regularity of the solution of the corresponding continuous problem. This is overcome by introducing a scale of mesh-dependent norms. The convergence rate of the described algorithm is bounded independently of the meshsize. For convenience we only discuss Jacobi relaxation as smoothing operator in detail. In the last section we comment on Lanczos-type smoothing procedures.
SIAM Journal on Numerical Analysis © 1984 Society for Industrial and Applied Mathematics